Thyroid Disorders Community
How long does it take to find the correct Medication?
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

How long does it take to find the correct Medication?

I was diagnosed with Hyperthyroidism and Graves Disease in Dec. of 2011.Doctor killed my thyroid with the radio active iodine and now I have Hypothyroidism.I'm on my 5th medication because I keep having an allergic reaction...throat,neck,hands,feet,ankles swell up. I have been on Levothyroxine,Synthroid,and Tirosent.I'm now on Armour.My first day.I hope this works,if not,is there a medication out their that will work for me? Any suggestions?Thanks in advance.
3 Comments Post a Comment
Blank
1671473_tn?1403667134
Were almost the same situation.. hyperthyroid after RAI now im hypothyroidism.

base on my experience, the 1st time i take medication for hypothyroid. i take synthroid 100mcg after 2weeks increased to 125mcg, another 3weeks increased to 150mcg.  then stick to 150mcg for more than 2yrs. after that i shift to thyrax 150mcg. while taking my medication i feel some symptoms i dont think if its a side effect/allergy or a symptoms of hypothyroid, i just continue taking my medication. @  while taking a new brand of medication. i got some strange symptoms.. it takes 4 to 5 weeks before i recovered and back to normal.

some times got blurry/vision. muscle weakness. etc. or unexpected strange symptoms.
@ my condition sometimes goes up & down.

better ask your dr. what you feel.

Just continue taking your medication.
Blank
Avatar_f_tn
Do you have recent thyroid labs to post?  If so, please do with reference ranges (they have to come from your own lab report since they vary lab to lab).

The symptoms you list are usually symptoms of hypo (undermedication) rather than a reaction to the medication itself.  You've tried Tirosint, which is hypoallergenic, so I doubt it's the fillers or binders in the pills that are bothering you.  It's much more likely that your doctor has simply not found the correct dose for you.  

Also, when was you RAI?  It can take up to a year for the thyroid to die off completely,  During that time, as thyroid tissue dies, it "dumps" hormones into your blood making things a bit unstable for a while.  
Blank
1202943_tn?1347844252
I had RAI in Feb 2010 for Graves' and was having all sorts of issues, including swelling while on T4 only meds.  After adding synthetic T3meds I saw much improvement, but was still having hypo symptoms. Just made the switch to armour 8 weeks ago and am feeling much better. It will take your body time to adjust. What dose of T4 meds were you on?  How much Armour did they start you on?  Please post your labs if you have them.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_f_tn
Blank
goolarra
Sisters, OR
649848_tn?1357751184
Blank
Barb135
FL
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
Avatar_m_tn
Blank
flyingfool
WI